Alert archive / Texas / River Flood Warnings in 2020
River Flood Warning 21, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at Sep 22, 2020, 2:07 AM CDT for Jackson County, Wharton County, Texas. It took effect at Sep 22, 2020, 7:18 AM CDT. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2020, 2:07 AM CDT (07:07 UTC)
- In effect from
- Sep 22, 2020, 7:18 AM CDT
- Expired
- Sep 22, 2020, 11:44 AM CDT
- In force
- 4 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jackson County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 135 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Mustang Creek near Louise (LMCT2). The gauge peaked at 17.35 ft at Sep 22, 2020, 11:00 AM CDT.
- Action stage
- 10 ft
- Minor stage
- 19 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08164504, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
431
WGUS44 KHGX 220707
FLWHGX
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Houston/Galveston TX
207 AM CDT Tue Sep 22 2020
...The National Weather Service in Houston/Galveston TX has issued a
Flood Warning for the following rivers in Texas...
East Mustang Creek near Louise affecting Wharton and Jackson
Counties.
For the East Mustang Creek...including Louise...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along these streams should keep alert to
rising water and take all precautions to protect their property. Do
not drive or walk into flooded areas the depth and water velocity
could be too great for you to cross safely. Motorists should avoid
any water covered roads and find an alternate route. Livestock and
equipment should be removed from the flood plain immediately. Stay
tuned to NOAA Weather radio or other news sources for further
updates.
Additional information is available at www.weather.gov.
The next statement will be issued this afternoon at 215 PM CDT.
&&
TXC239-481-221915-
/O.NEW.KHGX.FL.W.0021.200922T1218Z-200923T1405Z/
/LMCT2.1.ER.200922T1218Z.200922T1800Z.200923T0804Z.NO/
207 AM CDT Tue Sep 22 2020
The National Weather Service in League City has issued a
* Flood Warning for
the East Mustang Creek near Louise.
* From this morning to Wednesday morning.
* At 1:30 AM CDT Tuesday the stage was 11.1 feet.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this
morning to a crest of 20.8 feet this afternoon. It will then fall
below flood stage late tonight.
* Impact...At 22.0 feet, Moderate lowland flooding with water to the
floor of the FM 647 bridge floor and the approaches to the bridge
are cut off.
* Flood History...This crest compares to a previous crest of 20.8
feet on 09/17/2003.
&&
LAT...LON 2915 9632 2907 9635 2903 9642 2903 9652
2907 9645 2915 9642
$$1 follow-up statement
765
WGUS84 KHGX 221644
FLSHGX
Flood Statement
National Weather Service Houston/Galveston TX
1144 AM CDT Tue Sep 22 2020
...The Flood Warning is cancelled for the following rivers in
Texas...
East Mustang Creek near Louise affecting Wharton and Jackson
Counties.
TXC239-481-221745-
/O.CAN.KHGX.FL.W.0021.000000T0000Z-200922T1644Z/
/LMCT2.1.ER.700125T2031Z.700125T2031Z.700125T2031Z.NO/
1144 AM CDT Tue Sep 22 2020
...The Flood Warning for the East Mustang Creek near Louise has been
cancelled...
The Flood Warning is cancelled for
the East Mustang Creek near Louise.
* At 10:30 AM CDT Tuesday the stage was 17.3 feet.
* Forecast...The river is expected to fall to 4.7 feet Sunday
morning.
&&
LAT...LON 2915 9632 2907 9635 2903 9642 2903 9652
2907 9645 2915 9642
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Sep 22, 12:35 AM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Sep 22, 12:35 AM CDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1235 AM CDT Tue Sep 22 2020
...Very Dangerous Flash Flood Threat Developing Tonight...
Tropical Storm Beta's feeder bands containing showers and possible embedded
thunderstorms will continue to develop and spread across parts of Southeast
Texas overnight. Lots of models are showing a lot more rain possibly
moving across the same areas that received very heavy rainfall Monday
evening and produced flash flooding. Many locations stretching from
southern Harris County into the northern parts of Brazoria County and
Galveston County have already received 5 to almost 8 inches of rain.
If the overnight through early morning feeder bands develop and train
across these same areas...a very dangerous flash flooding event will
occur with another round of 5 to up to 10 inches of rain possible.
Remember...Turn around, don't drown when encountering flooded roads.
Most flood deaths occur in vehicles.
Be especially cautious overnight when it is harder to recognize the
dangers of flooding.
42/43/11/24
&&
.AVIATION...
06Z TAFS will be dealing with MVFR/IFR conditions overnight and possibly
throughout much of the day tomorrow as periods of SHRA and possible
TSRA related to the outer bands of Tropical Storm Beta move across
the area. Rains could be heavy at times and winds could be gusty at
times. 42
&&
.PREV DISCUSSION... /ISSUED 720 PM CDT Mon Sep 21 2020/
SHORT TERM [Through Wednesday Night]...
Tropical Storm Beta is still slowly moving its way to the SETX
coast. Sitting just outside the Matagorda Bay area, landfall is
expected tonight still. Rain fall is still expected to continue
through the evening and into the night. Winds are decreasing in
speed and expected to decrease under tropical storm force tomorrow
night as the system moves along the coastline near the
Matagorda/Angleton Co area. Rain bands will become more wide spread
across the SETX area as the storm loses strength and organization
throughout tonight and the day tomorrow. Tomorrow night and through
Wednesday morning, the system is expected to be moving out of the
area. Chances will be decreasing across the CWA through Thursday
early morning. Winds are going to be on the decline tonight with
winds at or under tropical storm force along the southern coastal
counties. By wednesday night and into Thursday early morning, winds
will have decreased to northerly around 10mph. 35
LONG TERM [Thursday through Monday]...
While the remnants of Beta are expected to be well E/NE of the CWA
by Thurs, some isolated/widely scattered rain chances could linger
over parts of SE TX through the end of the week. A broad mid/upper
level trof axis is progged to develop across the state (stretching
from the lower Rio Grande Valley E/NE towards SE TX) could provide
enough instability to produce some activity across this area. How-
ever, moisture levels should be rather limited in the wake of Beta
and will keep our "best" POPs over the eastern CWA. These low POPs
could persist into Fri/Sat as light onshore winds resume...and may
be helped along by the seabreeze.
While previous model runs were more aggressive with the idea of a
cold front moving down into the region on Sun, 12Z runs appear to
be backing off a little bit. A rather amplified upper ridge build-
ing in over the western U.S. seems to be shunting the bulk of the
colder air more east of the region initially(Sun) but a deepening
upper low tracking over the Northern Plains could be advantageous
in driving a second stronger cold front into SE TX by next Tues.
Time will tell. 41
MARINE...
With Tropical Storm Beta continuing to slowly make its way towards
the Central TX coast, conditions will remain poor across our bays/
coastal waters tonight into tomorrow morning. The latest TPC track
has Beta moving along/just off the Upper TX coast through tomorrow
as it weakens to a remnant low. The southerly flow on the backside
of this storm system (mainly our offshore waters tonight/tomorrow)
will be shifting to the N/NW by Weds as it moves northeasterly out
of the region. Tropical storm conditions are expected to "improve"
to Small Craft Advisory conditions early late Tue night/early Weds
morning...with most flags likely gone by Weds night. Thereafter, a
generally light/moderate offshore flow should prevail for the rest
of the week. Light onshore winds are set to resume by late Fri and
Sat. A weak cold front is possible Sun, but models are now hinting
that a second stronger front could push off the coast by next Tues.
41
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 67 78 65 82 65 / 70 50 10 10 0
Houston (IAH) 71 81 70 84 70 / 80 60 20 20 10
Galveston (GLS) 76 84 74 84 74 / 70 70 40 20 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Tropical Storm Warning for the following zones: Brazoria
Islands...Chambers...Coastal Brazoria...Coastal Galveston...
Coastal Harris...Coastal Jackson...Coastal Matagorda...
Galveston Island and Bolivar Peninsula...Inland Brazoria...
Inland Galveston...Inland Jackson...Inland Matagorda...
Matagorda Islands...Southern Liberty...Wharton.
Storm Surge Warning for the following zones: Brazoria Islands...
Chambers...Coastal Brazoria...Coastal Galveston...Coastal
Harris...Coastal Jackson...Coastal Matagorda...Galveston
Island and Bolivar Peninsula...Matagorda Islands.
Flash Flood Watch through Wednesday morning for the following
zones: Austin...Brazoria Islands...Chambers...Coastal
Brazoria...Coastal Galveston...Coastal Harris...Coastal
Jackson...Coastal Matagorda...Colorado...Fort Bend...
Galveston Island and Bolivar Peninsula...Inland Brazoria...
Inland Galveston...Inland Harris...Inland Jackson...Inland
Matagorda...Matagorda Islands...Montgomery...Northern
Liberty...Southern Liberty...Waller...Wharton.
GM...Tropical Storm Warning for the following zones: Coastal waters
from Freeport to Matagorda Ship Channel TX out 20 NM...
Coastal waters from High Island to Freeport TX out 20 NM...
Galveston Bay...Matagorda Bay...Waters from Freeport to
Matagorda Ship Channel TX from 20 to 60 NM...Waters from
High Island to Freeport TX from 20 to 60 NM.
&&In the hours before
Local storm report, Sep 21, 9:07 PM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
907 PM CDT MON SEP 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM FLASH FLOOD 2 ENE BROOKSIDE VILLAGE 29.60N 95.29W
09/21/2020 HARRIS TX FIRE DEPT/RESCUE
FIRE DEPARTMENT RESPONDING FOR WATER RESCUE
NEAR THE INTERSECTION OF S SAM HOUSTON AND
TELEPHONE RD.
&&Local storm report, Sep 21, 10:23 PM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1023 PM CDT MON SEP 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 PM TROPICAL STORM 18 ESE PALACIOS 28.59N 95.98W
09/21/2020 GMZ350 TX MESONET
WIND GUST WAS MEASURED AT THE MATAGORDA BAY
WEATHERFLOW SITE XMGB.
&&The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 7:08 PM CDT | Flash Flood Warning | HGX | Brazoria, Galveston, Harris | 82 min |
| Sep 21, 7:59 PM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Harris | 2 hr |
| Sep 21, 8:27 PM CDT | Flash Flood Warning | HGX | Brazoria, Fort Bend, Galveston, Harris | 3 hr |
| Sep 21, 8:48 PM CDT | River Flood Warning | HGX | Harris | 16 hr |
| Sep 21, 8:49 PM CDT | River Flood Warning | HGX | Harris | 11 hr |
| Sep 21, 8:52 PM CDT | River Flood Warning | HGX | Galveston, Harris | 46 hr |
| Sep 21, 9:24 PM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Matagorda, Wharton | 3 hr |
| Sep 21, 9:41 PM CDT | River Flood Warning | HGX | Harris | 10 hr |
| Sep 21, 9:51 PM CDT | Flash Flood Warning | HGX | Brazoria, Matagorda, Wharton | 3 hr |
| Sep 21, 10:46 PM CDT | Areal Flood Advisory | HGX | Jackson, Matagorda, Wharton | 119 min |
| Sep 21, 11:17 PM CDT | River Flood Warning | HGX | Galveston, Harris | 57 hr |
| Sep 21, 11:33 PM CDT | Flash Flood Warning | HGX | Brazoria, Fort Bend, Harris | 3 hr |
| Sep 22, 12:24 AM CDT | Flash Flood Warning | HGX | Colorado, Jackson, Wharton | 111 min |
| Sep 22, 1:18 AM CDT | Coastal Flood Warning | HGX | Brazoria, Chambers, Galveston, Harris, Jackson, Matagorda | 35 hr |
| Sep 22, 1:56 AM CDT | Flash Flood Warning | HGX | Jackson | 3 hr |
| Sep 22, 2:06 AM CDT | River Flood Warning | HGX | Matagorda, Wharton | 41 hr |
| Sep 22, 2:25 AM CDT | Flash Flood Warning | HGX | Brazoria, Fort Bend, Harris | 3 hr |
| Sep 22, 3:09 AM CDT | River Flood Warning | HGX | Galveston, Harris | 37 hr |
| Sep 22, 3:21 AM CDT | Areal Flood Warning | HGX | Harris | 3 hr |
| Sep 22, 3:57 AM CDT | River Flood Warning | HGX | Brazoria, Harris | 27 hr |
| Sep 22, 4:22 AM CDT | River Flood Warning | HGX | Brazoria, Harris | 23 hr |
| Sep 22, 5:12 AM CDT | River Flood Warning | HGX | Harris | 9 hr |
| Sep 22, 5:27 AM CDT | Flash Flood Warning | HGX | Brazoria, Fort Bend, Harris | 3 hr |
| Sep 22, 6:32 AM CDT | River Flood Warning | HGX | Harris | 20 hr |
| Sep 22, 7:30 AM CDT | River Flood Warning | HGX | Harris | 7 hr |
| Sep 22, 8:29 AM CDT | Flash Flood Warning | HGX | Brazoria, Fort Bend, Galveston, Harris | 4 hr |
| Sep 22, 9:03 AM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Galveston, Harris, Montgomery, Waller | 4 hr |
| Sep 22, 9:30 AM CDT | River Flood Warning | HGX | Harris | 7 hr |
| Sep 22, 10:16 AM CDT | Small Craft Advisory | HGX | 32 hr | |
| Sep 22, 10:19 AM CDT | Flash Flood Warning | HGX | Harris | 2 hr |
| Sep 22, 10:22 AM CDT | River Flood Warning | HGX | Brazoria, Fort Bend, Wharton | 6 days |
| Sep 22, 10:39 AM CDT | Rip Current Statement | HGX | Brazoria, Galveston, Matagorda | 20 hr |
| Sep 22, 12:31 PM CDT | Flash Flood Warning | HGX | Harris | 10 hr |
| Sep 22, 12:36 PM CDT | Flash Flood Warning | HGX | Brazoria, Fort Bend, Galveston, Harris | 4 hr |
| Sep 22, 12:55 PM CDT | River Flood Warning | HGX | Brazoria, Harris | 24 hr |
| Sep 22, 4:31 PM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Galveston, Harris | 2 hr |
| Sep 22, 6:58 PM CDT | Areal Flood Advisory | HGX | Harris, Waller | 51 min |
Nearby
River Flood Warnings in Texas, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.